[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Novolog

I have been using Novolog in my son's pump.  After the first two weeks of
pumping, his numbers started creeping up.  I changed the site and started to
draw a syringe to correct and I noticed that there was precipitate in the vial
of insulin.  So, I changed vials.  Approximately two weeks later, the same
thing happened all over.  Since both vials were the same lot, I thought the
problem must be with the lot.  I called the endo and NovoNordisk and got a new
lot of insulin.  Now I'm a little paranoid and I check every vial very
carefully when I change the cartridge.  I have noticed that after the first
time I use the vial, I can see very, very small specks when I hold the vial up
to the light.  Almost as if there are tiny specks of dust in the vial.  I'm
then afraid to use it.  Because of this, I've begun using pen cartridges to
fill the pump cartridge, but I wonder if I have had bad luck with Novolog, or
if I am somehow handling it incorrectly.  I keep it in the refrigerator until
about an hour before I plan to change the cartridge and then I keep it out.
When I fill the cartridge I draw some insulin in and then I squirt it all back
into the vial, often a couple of times, to help get rid of bubbles.  I then
flick the cartridge to bring any remaining bubbles to the top and squirt a
little bit out.  This is the only way I have found to eliminate bubbles.
Could it be because I squirt the insulin back into the vial?  Could there
perhaps be some sort of contaminant in the cartridges?  I am still using the
cartridges that were originally shipped.  Any suggestions, advice, similar

Thank you,
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml